Jump to content

NixRae: Multi-drug Taper Advice Needed


NixRae

Recommended Posts

I am needing help tapering from 100 mg SR Wellbutrin. In October 1st 2020, I successfully completed my taper from Abilify 5mg. However, starting Feb 2021, I began having significant issues with the Wellbutrin 300 XR that I had been on since 2015. Issues included rapid heartbeat, sweating, anxiety, headaches and were so bad I stopped the Wellbutrin cold turkey fearing it would kill me. Wellbutrin 300 was stopped on March 5, 2021 and severe withdrawals began on March 26th 2021. I fought through the WD until May 28th when I couldn’t take it any longer. I began Wellbutrin 100 mg SR and the WD symptoms were fully gone in about 2 weeks. I felt I was stabilizing until July 17th when the issues from before started again and chest pains and anxiety followed. I reviewed the plan for tapering in the Wellbutrin section, but I need additional suggestions about tapering from the Wellbutrin 100mg SR only. FYI: Since I am prescribed Mydayis for the mornings, I normally take the Wellbutrin at night. 

Mydayis 25mg 2020-present

Wellbutrin 100mg SR June 2021-present. 
Zoloft 50mg 2003-present

Zubsolv 5.7mg 2020-present

Abilify 5mg 2014, started taper March 2019 and completed taper October 2020

Suboxone 8mg 2009-2020, switched to Zubsolv

Topamax 25mg 2018, started taper Jan 2021, completed taper July 2021

Adderall 30 mg 2006-2017. Switched to Vyvanse 70mg 2017-2020. 
Wellbutrin 300mg XR 2014-March 2021 cold turkey. 

 

Link to comment
  • Moderator

Hello @NixRae

 

Welcome to SA.

 To begin with, congratulations on your successful taper off both Topamax and Abilify.  Wow!  A huge accomplishment. 🌟🌟🌟

And thank you for filling out your signature.  

To address your questions about tapering from Wellbutrin 100mg SR, I would first like to bring to your attention these very important concerns which your doctor may or may not have shared with you:

 

"Interactions between your drugs (Mydayis and Wellbutrin)
Combining these medications may increase the risk of seizures, which may occur rarely with either medication. In addition, buPROPion can increase the blood levels of amphetamine, which may increase other side effects.
 

Bupropion and Mydayis Drug Interactions - Drugs.com

 
"BuPROPion may rarely cause seizures, and combining it with other medications that can also cause seizures such as buprenorphine may increase that risk.
 

Buprenorphine / naloxone and Wellbutrin XL Drug Interactions ..."

Using buprenorphine together with sertraline can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucinations, seizures, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred ...
 

Suboxone and Zoloft Drug Interactions - Drugs.com

Using buprenorphine together with sertraline can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucinations, seizures, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision..."
 

This may or may not apply to zubsolv

I also bring these interactions up to make sure that as you are tapering, effects of the other medications can be kept in mind.
 
Here is a link for tapering Wellbutrin which I gather you've reviewed, and also a link for Wellbutrin SR: 
 
My suggestion is that since you've recently made changes in drugs as well as gone off two, I would go very slowly.  I will bring your question to the attention of the other moderators.

Considerations About Stability Stop Jumping Around 

 

Keep it Simple, Slow, and Stable

 

This is your Introduction site where you can ask questions and connect with other members.

I'm glad you found us.

Arbor

Zoloft: 1995 - 2015

Prozac: 2015 - 2018 (tapered from 40mg x day on July 31 to 30mg on August 31 to 20mg on September 31 to 10mg October 31 to 0mg on  December 15, 2018

Gabapentin: 2016 to 2019  (tapered from 300mg x day to 150mg on August 31, 2019 to 75mg on September 15 to 50mg on September 31 to 25ishmg on October 15 to 0mg on December 1, 2019

Enalapril: 2010 - 2019

Lipitor: 2017 -2017

Metformin: 2000 - 2020

Liothyronine: 2007 - 2019

Levothyroxine: 2000 - 

Link to comment
  • Moderator

Dear @NixRae--I want to include this information about Wellbutrin as well since it would affect your taper:  

When used in conjunction with an SSRI, Wellbutrin will cause an increase in the plasma level of the SSRI.  It appears that Wellbutrin slows down the metabolism of SSRI’s.  Which means that going down in doses of Wellbutrin speeds up the metabolism of the SSRI, which may likely have the same effect as lowering the dose of the SSRI.  This may have had an impact on your last experience of getting off Wellbutrin.  

I look forward to hearing from you, at which point I will be able to bring your concerns to moderators with more expertise with tapering.  Zoloft may prove to be a key player here.

Best wishes to you,

Arbor

 

Zoloft: 1995 - 2015

Prozac: 2015 - 2018 (tapered from 40mg x day on July 31 to 30mg on August 31 to 20mg on September 31 to 10mg October 31 to 0mg on  December 15, 2018

Gabapentin: 2016 to 2019  (tapered from 300mg x day to 150mg on August 31, 2019 to 75mg on September 15 to 50mg on September 31 to 25ishmg on October 15 to 0mg on December 1, 2019

Enalapril: 2010 - 2019

Lipitor: 2017 -2017

Metformin: 2000 - 2020

Liothyronine: 2007 - 2019

Levothyroxine: 2000 - 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy